Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on uniform operators

Author: Hsiao Lan Wang
Journal: Proc. Amer. Math. Soc. 97 (1986), 643-646
MSC: Primary 47B35; Secondary 47A15, 47D25
MathSciNet review: 845981
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An operator is uniform if its restriction to any infinite-dimensional invariant subspace is unitarily equivalent to itself. We show that a uniform operator having a proper infinite-dimensional invariant subspace resembles an analytic Toeplitz operator in the way that the weakly closed algebra generated by it and the identity operator is isomorphic to a subalgebra of the Calkin algebra; furthermore, this algebra contains no nonscalar operator which is quasi-similar to a normal operator.

References [Enhancements On Off] (What's this?)

  • [1] M. J. Cowen and R. G. Douglas, On moduli for invariant subspaces, Invariant Subspaces and Other Topics (Timisoara/Herculane, 1981), Operator Theory: Advanced Applications, 6, Birkhauser, Basel, 1982, pp. 65-73. MR 685454 (84b:47007)
  • [2] R. G. Douglas, On the operator equation $ {S^ * }XT = X$ and related topics, Acta Sci. Math. 30 (1969), 19-32. MR 0250106 (40:3347)
  • [3] T. B. Hoover, Hyperinvariant subspaces for $ n$-normal operators, Acta Sci. Math. 32 (1971), 109-119. MR 0308816 (46:7930)
  • [4] V. J. Lomonosov, Invariant subspaces for operators commuting with compact operators, Funktsional Anal. i Prilozhen 7 (1973), 55-56=Functional Anal. Appl. 7 (1973), 213-214. MR 0420305 (54:8319)
  • [5] H. Wang and J. G. Stampfli, Uniform operators, Trans. Amer. Math. Soc. 289 (1985), 163-169. MR 779057 (86e:47007)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B35, 47A15, 47D25

Retrieve articles in all journals with MSC: 47B35, 47A15, 47D25

Additional Information

Keywords: Uniform operator, Calkin algebra, invariant subspace, normal operator, quasi-similarity, Toeplitz operator
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society